Alert archive / Virginia / Flash Flood Warnings in 2004
Flash Flood Warning 8, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at May 27, 2004, 2:59 AM EDT for Wise County, City of Norton, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2004, 2:59 AM EDT (06:59 UTC)
- Expired
- May 27, 2004, 6:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties City of Norton, VA, Wise County, VA
The radar
The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 7.0 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 946 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMRX 270700 FFWMRX VAC195-720-271000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 259 AM EDT THU MAY 27 2004 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * FLASH FLOOD WARNING FOR... CITY OF NORTON IN SOUTHWEST VIRGINIA WISE COUNTY IN SOUTHWEST VIRGINIA * UNTIL 600 AM EDT * AT 255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE NORTHERN HALF OF WISE COUNTY. THE THUNDERSTORMS WERE MOVING SOUTHEAST AT ABOUT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE... POUND...NORTH FORK POUND RIVER DAM...WISE...NORTON EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE SOME FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...THIS STORM WILL CAUSE FLOODING OF COUNTRY ROADS...FARMLANDS...AND OTHER LOW LYING AREAS THAT ARE SUBJECT TO FLOODING. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3712 8273 3690 8269 3698 8246 3718 8258 $$
2 follow-up statements
000 WGUS74 KMRX 270853 FFSMRX VAC195-720-271000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 453 AM EDT THU MAY 27 2004 ...A FLASH FLOOD WARNING CONTINUES FOR THE CITY OF NORTON AND WISE COUNTY UNTIL 600 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE THUNDERSTORMS THAT PRODUCED THE HEAVY RAINFALL HAVE MOVED SOUTHEAST BUT SHOWERS ARE CONTINUING WITH THE HEAVIEST RAINFALL ACROSS THE NORTHERN HALF OF THE COUNTY. THE NATIONAL WEATHER SERVICE HAS ESTIMATED THAT ONE HALF OF AN INCH OF RAIN HAS FALLEN OVER THE PAST HOUR. AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE OVER THE NEXT HOUR. EXCESSIVE RUNOFF WILL CAUSE CONTINUED FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. EXCESSIVE RUNOFF WILL CAUSE CONTINUED FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. EXCESSIVE RUNOFF WILL CAUSE CONTINUED FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE CONTINUED RAIN COULD ALSO TRIGGER ROCK AND MUDSLIDES IN STEEP TERRAIN. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY AND MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. LAT...LON 3701 8276 3691 8267 3694 8241 3716 8260 $$ TD
000 WGUS74 KMRX 271001 FFSMRX VAC195-720-271030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 601 AM EDT THU MAY 27 2004 ...THE FLASH FLOOD WARNING FOR THE CITY OF NORTON AND WISE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 600 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS ENDED ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. MORE SHOWERS WERE MOVING THROUGH EASTERN KENTUCKY TOWARDS NORTHERN WISE COUNTY SO SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING HAS ENDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. A FLASH FLOOD WATCH IS STILL IN EFFECT. DO NOT DRIVE WHERE WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOODED AREA ON FOOT. LAT...LON 3702 8274 3692 8261 3701 8249 3716 8259 $$ TD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at May 26, 9:40 PM EDT, 5 hours 19 minutes earlier.
Area forecast discussion, May 26, 9:40 PM EDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 940 PM EDT WED MAY 26 2004 .DISCUSSION...WILL ISSUE A ZONE FORECAST UPDATE VERY CLOSE TO 10 PM EDT (9 PM CDT) WHICH WILL DROP THE SEVERE THUNDERSTORM WATCH HEADLINES...SLIGHTLY DROP THE POPS FOR THE REMAINDER OF THE NIGHT...AND CLEAN UP THE EVENING WORDING. SEVERE WEATHER OUTBREAK IS NEARING ITS END, BUT STILL A FEW ISOLATED ONES WE ARE WATCHING. ALSO...WHILE RAIN IS DECREASING...ANOTHER ROUND OF CONVECTION WILL FORM IN WEST TN AND WRN KY WHICH WILL MAKE ITS WAY INTO OUR AREA DURING THE NIGHT. HENCE, WILL KEEP THE FLOOD WATCH GOING FOR NOW. .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...FLOOD WATCH FROM MIDNIGHT EDT THURSDAY UNTIL 1000 AM EDT THURSDAY FOR ZONES TNZ012>015...TNZ035. VA...FLOOD WATCH FROM MIDNIGHT EDT THURSDAY UNTIL 1000 AM EDT THURSDAY FOR ZONES VAZ001>002...VAZ005>006...VAZ008. BB
Hazardous weather outlook, May 26, 5:15 PM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 515 PM EDT WED MAY 26 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-271000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 515 AM EDT (415 AM CDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY AFTER SUNSET AND NORTH OF KNOXVILLE. THERE IS ALSO A THREAT OF FLASH FLOODING ESPECIALLY ACROSS THE NORTHERN CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA. A COMPLEX OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO MOVE EAST ALONG THE NORTHERN TENNESSEE BORDER TODAY AND TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE BRINGING THE POSSIBILITY OF DAMAGING WINDS..LARGE HAIL AND LOCALLY HEAVY RAINFALL. RAINFALL TOTALS WILL LIKELY EXCEED ONE INCH ACROSS AREAS NORTH OF KNOXVILLE WITH LOCALIZED AMOUNTS NEAR THREE INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL ARE EXPECTED TO CONTINUE EARLY ON THURSDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO MOVE EAST ACROSS THE TENNESSEE VALLEY ON FRIDAY WITH A SLIGHT RISK OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND EARLY THURSDAY AND ALSO FRIDAY AFTERNOON. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX.
In the hours before
Special weather statement, May 26, 9:53 PM EDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 953 PM EDT WED MAY 26 2004 TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-270200- ANDERSON TN-BLOUNT SMOKY MOUNTAINS TN-CAMPBELL TN-CLAIBORNE TN- COCKE SMOKY MOUNTAINS TN-GRAINGER TN-HAMBLEN TN-HANCOCK TN- HAWKINS TN-JEFFERSON TN-JOHNSON TN-KNOX TN-LEE VA-LOUDON TN- MORGAN TN-NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN- NORTHWEST GREENE TN-NW BLOUNT TN-ROANE TN-RUSSELL VA-SCOTT VA- SCOTT TN-SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN- SOUTHEAST GREENE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON VA- WASHINGTON TN-WISE VA- INCLUDING THE CITIES OF...ABINGDON...ALCOA...BRISTOL TN... BRISTOL VA...CLINTON...DANDRIDGE...ELIZABETHTON...ERWIN... GATE CITY...GATLINBURG...GREENEVILLE...JEFFERSON CITY... JOHNSON CITY...JONESVILLE...KINGSPORT...KINGSTON...KNOXVILLE... LA FOLLETTE...LEBANON...LENOIR CITY...LOUDON...MARYVILLE... MAYNARDVILLE...MORRISTOWN...MOUNTAIN CITY...NEWPORT...NORTON... OAK RIDGE...ONEIDA...ROCKWOOD...ROGERSVILLE...RUTLEDGE... SEVIERVILLE...SNEEDVILLE...WARTBURG AND WISE 953 PM EDT WED MAY 26 2004 ...SEVERE THUNDERSTORM WATCH FOR SOUTHWEST VIRGINIA...NORTHERN PLATEAU...AND NORTHERN AND CENTRAL SECTIONS OF EAST TENNESSEE WILL BE ALLOWED TO EXPIRE AT 10 PM EDT... THE SEVERE THUNDERSTORMS THAT MOVED ACROSS THE WATCH AREA HAVE WEAKENED WITH ONLY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THE STORMS WILL STILL BE CAPABLE OF PRODUCING HEAVY RAINS...OCCASIONAL LIGHTNING...AND GUSTY WINDS UP TO 30 MPH. ADDITIONAL STRONG THUNDERSTORMS ARE DEVELOPING ACROSS KENTUCKY. THESE STORMS MAY MOVE INTO SOUTHWEST VIRGINIA AND EAST TENNESSEE BY EARLY THURSDAY MORNING. PLEASE STAY TUNED TO YOUR NOAA WEATHER RADIO OR FAVORITE RADIO AND TV STATIONS FOR LATER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. DH
Local storm report, May 26, 10:18 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1018 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BIG STONE GAP 36.86N 82.78W
05/26/2004 WISE VA COUNTY OFFICIAL
NUMEROUS TREES DOWN COUNTYWIDE.
0520 PM TSTM WND DMG NORTON 36.93N 82.63W
05/26/2004 CITY OF NORTON VA LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE.
0520 PM TORNADO 8 NW BIG STONE GAP 36.94N 82.88W
05/26/2004 HARLAN KY LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN IN THE ROAD AREA WITH LOTS OF
DAMAGE AND DEBRIS.
0525 PM TSTM WND DMG 23 W GATE CITY 36.64N 83.00W
05/26/2004 LEE VA LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE FAIRVIEW AREA.
0525 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
05/26/2004 CAMPBELL TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE WITH MANY ACROSS ROADS.
0530 PM TORNADO 8 ESE ROSE HILL 36.65N 83.16W
05/26/2004 LEE VA COUNTY OFFICIAL
POSSIBLE TORNADO 0.7 MILES SOUTH OF ROUTE 58. A SMALL
BUILDING THROWN ON TOP OF A MOBILE HOME, SEVERAL TREES
DOWN AND SEVERAL VEHICLES DAMAGED. REPORTED BY VIRGINIA
EOC.
0530 PM TSTM WND DMG SNEEDVILLE 36.54N 83.21W
05/26/2004 HANCOCK TN LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE.
0530 PM FLASH FLOOD TAZEWELL 36.46N 83.58W
05/26/2004 CLAIBORNE TN LAW ENFORCEMENT
NUMEROUS TREES DOWN COUNTYWIDE.
0535 PM FLASH FLOOD 6 W GATE CITY 36.64N 82.69W
05/26/2004 SCOTT VA TRAINED SPOTTER
HOME DAMAGED WITH HOLE IN ROOF AND PORCH COLLAPSE NEAR
THE COMMUNITY OF DANIEL BOONE.
0545 PM TSTM WND DMG 6 NE ROGERSVILLE 36.47N 82.93W
05/26/2004 HAWKINS TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN NORTHERN PART OF THE COUNTY.
0545 PM TSTM WND DMG ONEIDA 36.50N 84.51W
05/26/2004 SCOTT TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN AND AROUND ONEIDA WITH ONE LARGE
TREE DOWN ACROSS A STREET.
0545 PM TSTM WND DMG GATE CITY 36.64N 82.58W
05/26/2004 SCOTT VA LAW ENFORCEMENT
NUMEROUS LARGE TREES DOWN AND POWERLINES DOWN COUNTYWIDE.
0550 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
05/26/2004 UNION TN LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE.
0550 PM TSTM WND DMG 4 SE MORRISTOWN 36.17N 83.25W
05/26/2004 HAMBLEN TN LAW ENFORCEMENT
ONE TREE DOWN ACROSS HOWARD ALLEN ROAD.
0550 PM TSTM WND DMG RUTLEDGE 36.27N 83.52W
05/26/2004 GRAINGER TN LAW ENFORCEMENT
A FEW TREES DOWN COUNTYWIDE.
0550 PM TSTM WND DMG BRISTOL VA 36.61N 82.17W
05/26/2004 CITY OF BRISTOL VA LAW ENFORCEMENT
NUMEROUS TREES DOWN CITYWIDE. REPORTED BY BRISTOL
VIRGINIA - POLICE DEPARTMENT.
0552 PM TSTM WND DMG GRAY 36.41N 82.48W
05/26/2004 WASHINGTON TN NWS EMPLOYEE
SEVERAL SIGNS BLOWN DOWN AND LARGE LIMBS DOWNED ONTO
ROAD.
0555 PM TSTM WND DMG BLOOMINGDALE 36.58N 82.51W
05/26/2004 SULLIVAN TN LAW ENFORCEMENT
NUMEROUS TREES DOWN NEAR AND AROUND BLOOMINGDALE.
0555 PM TSTM WND DMG 5 E MORRISTOWN 36.21N 83.21W
05/26/2004 HAMBLEN TN LAW ENFORCEMENT
ONE TREE DOWN ACROSS OLD KENTUCKY ROAD.
0600 PM TSTM WND DMG 7 NNE GREENEVILLE 36.26N 82.77W
05/26/2004 GREENE TN LAW ENFORCEMENT
A FEW TREES DOWN IN THE NORTHERN PART OF THE COUNTY.
0610 PM TSTM WND DMG BUFFALO SPRINGS 36.22N 83.57W
05/26/2004 GRAINGER TN TRAINED SPOTTER
MANY LARGE TREES AND LARGE LIMBS DOWN IN THE BUFFALO
SPRINGS AREA.
0615 PM TSTM WND DMG ELIZABETHTON 36.34N 82.23W
05/26/2004 CARTER TN AMATEUR RADIO
TREES AND POWER LINES DOWN IN ELIZABETHTON.
0615 PM TSTM WND DMG ELIZABETHTON 36.34N 82.23W
05/26/2004 CARTER TN AMATEUR RADIO
ROOF BLOWN OFF BUILDING IN ELIZABETHTON.
0615 PM TSTM WND DMG DEERLODGE 36.20N 84.76W
05/26/2004 MORGAN TN LAW ENFORCEMENT
NUMEROUS TREES DOWN AROUND DEERLODGE. REPORTED BY
SHERIFFS OFFICE.
0620 PM TSTM WND DMG ERWIN 36.14N 82.41W
05/26/2004 UNICOI TN LAW ENFORCEMENT
SEVERAL TREES DOWN COUNTYWIDE.
0620 PM TSTM WND DMG BRISTOL VA 36.61N 82.17W
05/26/2004 CITY OF BRISTOL VA LAW ENFORCEMENT
NUMEROUS TREES DOWN CITYWIDE. REPORTED BY BRISTOL PD.
0620 PM TSTM WND DMG ABINGDON 36.71N 81.97W
05/26/2004 WASHINGTON VA LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWN COUNTYWIDE.
0620 PM TSTM WND DMG OAKDALE 35.99N 84.56W
05/26/2004 MORGAN TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN OAKDALE AREA. REPORTED BY SHERIFFS
OFFICE.
0625 PM TSTM WND DMG 2 SW LEBANON 36.88N 82.10W
05/26/2004 RUSSELL VA LAW ENFORCEMENT
A FEW TREES DOWN ON AND ALONG HIGHWAY 71 SOUTHWEST OF
LEBANON.
0630 PM TSTM WND DMG DANDRIDGE 36.02N 83.42W
05/26/2004 JEFFERSON TN LAW ENFORCEMENT
TWO TREES DOWN IN DANDRIDGE.
0630 PM TSTM WND DMG ROGERSVILLE 36.41N 83.01W
05/26/2004 HAWKINS TN LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE.
0630 PM TSTM WND GST BLOOMINGDALE 36.58N 82.51W
05/26/2004 80 MPH SULLIVAN TN TRAINED SPOTTER
WINDS MEASURED AT 80 MPH IN BLOOMINGDALE.
0630 PM TSTM WND DMG 3 NW NEWPORT 35.99N 83.23W
05/26/2004 COCKE TN LAW ENFORCEMENT
ONE TREE DOWN 3 MILES NORTHWEST OF NEWPORT.
0630 PM TSTM WND DMG JOHNSON CITY 36.33N 82.37W
05/26/2004 WASHINGTON TN LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN COUNTYWIDE.
0630 PM TSTM WND DMG GREENEVILLE 36.17N 82.82W
05/26/2004 GREENE TN LAW ENFORCEMENT
NUMEROUS TREE DOWN COUNTYWIDE.
0630 PM TSTM WND DMG 8 WSW MORRISTOWN 36.17N 83.43W
05/26/2004 HAMBLEN TN NWS EMPLOYEE
TWO TREES DOWN IN SEVEN OAKS SUBDIVISION.
0645 PM TSTM WND DMG 8 E HARRIMAN 35.93N 84.42W
05/26/2004 ROANE TN LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWN IN THE NORTHERN PART
OF THE COUNTY.
0645 PM HAIL FARRAGUT 35.87N 84.18W
05/26/2004 1.75 INCH KNOX TN TRAINED SPOTTER
GOLF BALL SIZED HAIL IN FARRAGUT.
0645 PM TSTM WND DMG 2 E NEWPORT 35.96N 83.16W
05/26/2004 COCKE TN LAW ENFORCEMENT
ONE TREE DOWN 2 MILES EAST OF NEWPORT.
0645 PM TSTM WND DMG OAK RIDGE 35.96N 84.30W
05/26/2004 ANDERSON TN LAW ENFORCEMENT
30 TO 40 TREES DOWNED ONTO AND BLOCKING HIGHWAY 95 IN
SOUTH OAK RIDGE. REPORTED BY OAK RIDGE PD.
0645 PM FLASH FLOOD JEFFERSON CITY 36.12N 83.49W
05/26/2004 JEFFERSON TN LAW ENFORCEMENT
ONE TREE DOWN IN JEFFERSON CITY.
0650 PM TORNADO LENOIR CITY 35.80N 84.27W
05/26/2004 LOUDON TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO ON THE GROUND AT THE JUNCTION
OF INTERSTATE 75 AND HIGHWAY 321.
0655 PM HAIL FARRAGUT 35.87N 84.18W
05/26/2004 1.00 INCH KNOX TN TRAINED SPOTTER
QUARTER SIZED HAIL IN FARRAGUT.
0655 PM TORNADO FARRAGUT 35.87N 84.18W
05/26/2004 KNOX TN LAW ENFORCEMENT
A TORNADO REPORTED IN FARRUGUT.
0700 PM TSTM WND DMG FARRAGUT 35.87N 84.18W
05/26/2004 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE FARRAGUT AREA.
0700 PM HAIL HARRIMAN 35.93N 84.56W
05/26/2004 1.00 INCH ROANE TN LAW ENFORCEMENT
QUARTER SIZED HAIL IN HARRIMAN.
0700 PM TSTM WND DMG MOUNTAIN CITY 36.47N 81.81W
05/26/2004 JOHNSON TN LAW ENFORCEMENT
A FEW TREES DOWN COUNTYWIDE.
0712 PM FUNNEL CLOUD 2 NE MARYVILLE 35.77N 83.95W
05/26/2004 BLOUNT TN TRAINED SPOTTER
A FUNNEL CLOUD REPORTED BY SPOTTER NEAR EAGLETON VILLAGE.
0715 PM HAIL 3 NW ALCOA 35.82N 84.02W
05/26/2004 1.00 INCH BLOUNT TN TRAINED SPOTTER
QUARTER SIZED HAIL IN THE LOUISVILLE AREA.
0724 PM HAIL 2 NW ALCOA 35.81N 84.00W
05/26/2004 1.25 INCH BLOUNT TN OFFICIAL NWS OBS
HALF DOLLAR SIZED HAIL REPORTED ON 2324Z SPECIAL METAR AT
KTYS.
0740 PM TSTM WND DMG WALLAND 35.73N 83.82W
05/26/2004 BLOUNT TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE WALLAND AREA.
0750 PM TSTM WND DMG KODAK 35.97N 83.63W
05/26/2004 SEVIER TN LAW ENFORCEMENT
A FEW TREES DOWN IN KODAK.
0830 PM TSTM WND DMG POWELL 36.03N 84.03W
05/26/2004 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE NORTHERN PART OF THE COUNTY.
0850 PM TSTM WND DMG HARRIMAN 35.93N 84.56W
05/26/2004 ROANE TN LAW ENFORCEMENT
ONE TREE DOWN ON SWAN POND ROAD.
&&
FEF/MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:32 AM EDT | Tornado Warning | MRX | Lee | 28 min |
Nearby
Flash Flood Warnings in Virginia, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.